Another synthetic drug hits the market.
Posted September 7, 2013
Crazy Clown is a dangerous drug that is smoked or burned in a small bowl and inhaled. The active chemical in Crazy Clown is unknown. Reported symptoms include: nausea, vomiting, dry mouth, weakness, cardiac problems, psychotic episodes, and even paralysis in some cases.
Where is it sold? Unfortunately, you may be able to find Crazy Clown in convenience stores and smoke shops in your hometown. These shops could be endangering the lives of teens and young people by selling this drug. Here's the scariest thing - its active ingredient is still unknown. Like many other synthetic drugs out there, the short and long-term effects are still a mystery, but what we are seeing is not good. Yet despite the warnings, teens and young adults continue experimenting with these easy-to-get synthetic drugs.
In previous blogs I have written about the use and accessibility of other synthetic incenses, such as zombie weed and bath salts. Prior to them being banned in my own state, I showed readers how easy it was to get their hands on synthetic drugs. I simply walked right into the store and asked the clerk to pass the bath salts to me off the shelf. The fact that some of these drugs are legally sold as incense, along with the ease of accessibility, may make synthetic drugs a drug of choice for many teens. That's why it is important for parents, and anyone working with youth, to become aware of what's out there and to try to stay ahead of the problem.
Other popular incenses/synthetic drugs include: Anonymous Spice, White Rush, Cloud Nine, K2, Herbal Madness Incense, Ocean Snow, Ivory Wave, Vanilla Snow, Hurricane Charlie, and now Crazy Clown. These manufactured substances are designed to give the user the same “high” as illegal drugs, but in a quasi-legal form that supposedly flies under the radar of routine drug screening.
Some of the side effects of smoking synthetic drugs include:
- accelerated heart rate
- feeling of euphoria
- increased blood pressure
- bloodshot eyes
- numbness and tingling
- panic attacks
- severe hallucinations
- agitation (which can be severe and require sedation)
Here are some signs that your teen may be using drugs:
- If your teen is using Visine to clear those red or bloodshot eyes, watch out.
- If your teen's pupils are dilated, start asking questions.
- If your teen appears glassy eyed or is walking around in a staggering daze, then something is up.
- If you find bongs, pipes, and/or smoking papers, then I'd say that's a dead giveaway.
- If your teen is coughing up a lung like a smoker, only he doesn't smoke, then that's a tell tale sign you need to investigate.
- If your house smells like potpourri all the time because your teen is burning something, make sure she's not puffing it too. (Synthetic cannabis can have a berry or minty scent.)
With new drugs constantly popping up, it's important that parents stay in the know... Many of these drugs can have life-altering and tragic effects on the users. There are many dangerous drugs out there for teens to get their hands on. Regardless of whether the substance is legal or illegal, accessibility isn't hard to come by. All you need to do is know someone who knows someone and you'll get a fix. Parents, speak openly with your teen about the dangers of drug use. As for Crazy Clown, the CDC is currently investigating the effect of this drug on other users across the country. Hopefully, in the near future, it will be banned across America.
If you suspect your teen is using recreational drugs, please get help immediately.
1. American Council for Drug Education
2. Treatment Center
4. The National Institute on Drug Abuse (NIDA)